MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE; ENDOSCOPE AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE; ENDOSCOPE AND ACCESSORIES
Model Number A20710A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed due to a bent wire for the jaw.There was an additional finding of bent wire.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus that the grasping forceps, optical, for lithotripsy, for 12° and 30° telescope jaws component would not close correctly.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Correction to e2 and e3 for information inadvertently left out of previous report.Three attempts were performed to obtain additional information, but no response was received from the customer.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, olympus reported the cause of the issue is most likely due to improper handling on the part of the user.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE
Common Device Name
ENDOSCOPE AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18236472
Report Number9610773-2023-03437
Device Sequence Number6936624
Product Code GCP
UDI-Device Identifier04042761019989
UDI-Public04042761019989
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20710A
Device Lot Number22Z03-0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown